Alert archive / West Virginia / Wind Advisories in 2020
Wind Advisory 8, NWS Charleston, WV
NWS Charleston, WV issued this wind advisory at Oct 31, 2020, 3:21 PM EDT for Pocahontas County, Randolph County, West Virginia. It took effect at Nov 1, 2020, 7:00 AM EST. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2020, 3:21 PM EDT (19:21 UTC)
- In effect from
- Nov 1, 2020, 7:00 AM EST
- Expired
- Nov 2, 2020, 2:00 PM EST
- In force
- 31 hr
- Issued by
- NWS Charleston, WV
Counties Pocahontas County, WV, Randolph County, WV
The radar
The Charleston,WV radar (KRLX), 157 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
014 WWUS71 KRLX 311921 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 321 PM EDT Sat Oct 31 2020 WVZ523-526-010330- /O.NEW.KRLX.WI.Y.0008.201101T1200Z-201102T1900Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 321 PM EDT Sat Oct 31 2020 ...WIND ADVISORY IN EFFECT FROM 7 AM SUNDAY TO 2 PM EST MONDAY... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected, especially Sunday afternoon and Sunday night, after a strong cold front crosses . * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...From 7 AM Sunday to 2 PM EST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Gusts to around 45 mph are possible from the southwest Sunday morning, but more likely behind the cold front later Sunday afternoon through Sunday night, before starting to taper off late Monday morning.. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
8 follow-up statements
408 WWUS71 KRLX 311934 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 334 PM EDT Sat Oct 31 2020 WVZ523-526-010345- /O.CON.KRLX.WI.Y.0008.201101T1200Z-201102T1900Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 334 PM EDT Sat Oct 31 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM SUNDAY TO 2 PM EST MONDAY... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected, especially Sunday afternoon and Sunday night, after a strong cold front crosses. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...From 7 AM Sunday to 2 PM EST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Gusts to around 45 mph are possible from the southwest Sunday morning, but more likely behind the cold front later Sunday afternoon through Sunday night, before starting to taper off late Monday morning. In addition, snow showers will develop behind the front late Sunday afternoon through Sunday night into Monday morning, with accumulations of 2 to 5 inches forecast. This could lead result in blowing of snow and reduced visibility. A Winter Weather Advisory may have to be considered for Sunday night and early Monday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
160 WWUS71 KRLX 010114 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 914 PM EDT Sat Oct 31 2020 WVZ523-526-011230- /O.CON.KRLX.WI.Y.0008.201101T1200Z-201102T1900Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 914 PM EDT Sat Oct 31 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM SUNDAY TO 2 PM EST MONDAY... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected, especially Sunday afternoon and Sunday night, after a strong cold front crosses. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...From 7 AM Sunday to 2 PM EST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Gusts to around 45 mph are possible from the southwest Sunday morning, but more likely behind the cold front later Sunday afternoon through Sunday night, before starting to taper off late Monday morning. In addition, snow showers will develop behind the front late Sunday afternoon into Monday morning, with accumulations of 2 to 5 inches forecast. This could lead result in blowing of snow and reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
281 WWUS71 KRLX 010614 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 114 AM EST Sun Nov 1 2020 WVZ523-526-011515- /O.CON.KRLX.WI.Y.0008.201101T1200Z-201102T1900Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 114 AM EST Sun Nov 1 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 2 PM EST MONDAY... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected, especially this afternoon and tonight, after a strong cold front crosses. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...From 7 AM Sunday to 2 PM EST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Gusts to around 45 mph are possible from the southwest this morning, but more likely behind the cold front later Sunday afternoon through Sunday night, before starting to taper off late Monday morning. In addition, snow showers will develop behind the front late Sunday afternoon into Monday morning, with accumulations of 2 to 5 inches forecast. This could result in blowing of snow and reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
670 WWUS71 KRLX 011418 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 918 AM EST Sun Nov 1 2020 WVZ523-526-012230- /O.CON.KRLX.WI.Y.0008.000000T0000Z-201102T1900Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 918 AM EST Sun Nov 1 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST MONDAY... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected, especially this afternoon and tonight, after a strong cold front crosses. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...Through 2 PM EST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Gusts to around 45 mph are possible throughout the day, but are most likely behind the cold front later this afternoon through tonight, before starting to taper off late Monday morning. In addition, snow showers will develop behind the front late this afternoon into Monday morning, with accumulations of 2 to 5 inches forecast. This could result in blowing of snow and reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
806 WWUS71 KRLX 012219 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 519 PM EST Sun Nov 1 2020 WVZ523-526-020630- /O.CON.KRLX.WI.Y.0008.000000T0000Z-201102T1900Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 519 PM EST Sun Nov 1 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST MONDAY... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected, after a strong cold front crosses. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...Through 2 PM EST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down, and a few power outages may result. * ADDITIONAL DETAILS...Gusts to around 45 mph are likely behind the cold front through tonight, before starting to taper off late Monday morning. In addition, snow showers will develop behind the front into Monday morning, with accumulations of 2 to 5 inches forecast. This could result in blowing of snow and reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
700 WWUS71 KRLX 020609 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 109 AM EST Mon Nov 2 2020 WVZ523-526-021500- /O.CON.KRLX.WI.Y.0008.000000T0000Z-201102T1900Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 109 AM EST Mon Nov 2 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Southeast Randolph and Northwest Pocahontas Counties. * WHEN...Until 2 PM EST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Snow will combine with the wind to create areas of blowing snow which could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
995 WWUS71 KRLX 021453 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 953 AM EST Mon Nov 2 2020 WVZ523-526-021900- /O.CON.KRLX.WI.Y.0008.000000T0000Z-201102T1900Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 953 AM EST Mon Nov 2 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Southeast Randolph and Northwest Pocahontas Counties. * WHEN...Until 2 PM EST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
271 WWUS71 KRLX 021845 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 145 PM EST Mon Nov 2 2020 WVZ523-526-021945- /O.EXP.KRLX.WI.Y.0008.000000T0000Z-201102T1900Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 145 PM EST Mon Nov 2 2020 ...WIND ADVISORY WILL EXPIRE AT 2 PM EST THIS AFTERNOON... With gusty winds gradually diminishing this afternoon and evening, Wind Advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Oct 31, 3:02 PM EDT, 19 minutes earlier.
Area forecast discussion, Oct 31, 3:02 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 302 PM EDT Sat Oct 31 2020 .SYNOPSIS... A strong cold front crosses Sunday to bring an early winter chill Sunday night through Monday. High pressure with moderating temperatures the balance of the week. && .NEAR TERM /THROUGH SUNDAY/... As of 250 PM Saturday... Southerly flow gradually increases through tonight, ahead of a strong cold front approaching from the west. After the return of sunshine today to close out what had been a rather cloudy week, clouds increase again tonight ahead of then cold front, and rain showers are likely to precede and accompany the cold front as it crosses on Sunday. A wave coming up from the south ahead of the cold front, on the strength of jet max ahead of the driving upper level trough, may bring rain showers to the mountains just as early as showers arrive in the middle Ohio Valley Sunday morning. An attendant low level jet could give rise to wind gusts past 40 mph along the higher ridges early Sunday morning. That wave ought to quickly scoot on past by midday Sunday. Showers are likely to linger in and near the northern and central mountains behind the cold front late Sunday afternoon, and the much colder air quickly arriving will change this rain over to snow from high to progressively low elevations. Snow accumulation may begin over the the higher windward terrain by Sunday evening. Also, winds will shift to west to northwest behind the front Sunday afternoon, with gusts to around 30 mph possible across the lowlands, and 40 mph or better over the higher terrain, especially along the ridges. This may warrant a wind advisory for the highest ridges, which may need started early Sunday morning for the low level jet ahead of the front. Central guidance reflects not quite as chilly a night tonight as last night, but morning to midday day highs as the cold front crosses on Sunday. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... As of 255 PM Saturday... Sunday night, cold air advection will bring temperatures down into the upper 20s to low 30s for the majority of the CWA. Some areas of the mountains will likely be in the teens. With strong wind gusts continuing into the night, very cold wind chills down to zero (perhaps even subzero) may occur in the high elevations. Moisture remains high over the central and eastern portions of the area and with upsloping expected due to strong northwest flow, it is likely that precipitation will continue into Monday morning. Snow showers are expected to bring measurable accumulations in and near the mountains. Within the northeast mountains, snow totals of 2-4" are likely. Greater amounts are possible in the highest elevations and on the northwest facing slopes. Just west of the mountains, any accumulations should be less than an inch. Drier air enters the area from the west bringing clearer conditions to the lowlands by Monday morning and to the mountains for the latter half of the day. Temperatures remain well below normal with highs in the 40s for the lowlands and upper 20s to 30s in the mountains. Another night with temperatures at or below freezing. On Tuesday, clear and dry weather continues as high pressure builds in from the southwest beneath upper level ridging. Temperatures are expected to rise back toward normal. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... As of 255 PM Saturday... The long term period will generally remain quiet and dry as high pressure and upper level ridging persist overhead. Low level flow is expected to become southerly during this time which will bring warmer air up into the CWA. Afternoon temperatures progressively warm each day and by the end of the week, highs could break into the 70s for the lowlands. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... As of 250 PM Saturday... Southerly flow will increase ahead of a strong cold front this afternoon through tonight, and become strong and gusty just ahead of the front on Sunday morning. Clouds will increase, lower and thicken tonight, dropping to MVFR Sunday morning. Rain showers ahead of the front are likely to arrive late Sunday morning across the middle Ohio Valley, and early Sunday afternoon in the central Appalachians. MVFR visibility in the rain is possible in the middle Ohio Valley by 18Z Sunday, especially north. The front is likely to cross the middle Ohio Valley around 18Z Sunday, the end of this TAF period, followed by strong and gusty west to northwest winds, and snow showers in the mountains by Sunday night. Light southwest flow aloft this afternoon will gradually strengthen through tonight, becoming moderate to strong southwest by early Sunday morning, and then shift to moderate to strong west to northwest over the middle Ohio valley around 18Z Sunday, as the front aloft will be nearly coincident with the surface feature. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY... FORECAST CONFIDENCE: High. ALTERNATE SCENARIOS: Timing of ceilings lowering to MVFR Sunday morning may vary. Gusty winds on Sunday may vary. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY M M M H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z SUNDAY... IFR possible in snow Sunday night for the northern WV mountains. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...RPY/TRM/30 NEAR TERM...TRM SHORT TERM...JLB LONG TERM...JLB AVIATION...TRM
Hazardous weather outlook, Oct 31, 4:24 AM EDT, 10 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 424 AM EDT Sat Oct 31 2020 WVZ520-522-523-526-010830- Southeast Nicholas-Southeast Webster-Northwest Pocahontas- Southeast Randolph- 424 AM EDT Sat Oct 31 2020 This Hazardous Weather Outlook is for portions of northeast West Virginia and southeast West Virginia. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Snow showers will develop Sunday evening and continue through the overnight hours. Accumulations of 2 to 4 inches are currently forecast with locally higher amounts across the highest northwest facing ridges. In addition, gusty winds to 45 mph are possible which would result in blowing of snow and reduced visibility. A Winter Weather Advisory may have to be considered for Sunday night and early Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>519-521-524-525-010830- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Northwest Webster- Southeast Pocahontas-Northwest Randolph- 424 AM EDT Sat Oct 31 2020 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in West Virginia, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.